Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 23, NWS Springfield, MO

February 29, 2012Oregon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Feb 29, 2012, 3:51 AM CST for Oregon County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 29, 2012, 3:51 AM CST (09:51 UTC)
Expired
Feb 29, 2012, 4:19 AM CST
In force
28 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Oregon County, MO

The radar

The Memphis radar (KNQA), 190 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 10:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 482 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
482 m²/s²
0-3 km storm-relative helicity
563 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WUUS53 KSGF 290951
SVRSGF
MOC149-291030-
/O.NEW.KSGF.SV.W.0023.120229T0951Z-120229T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 AM CST WED FEB 29 2012

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 430 AM CST.

* AT 350 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTH OF THAYER...OR NEAR MAMMOTH
  SPRING...MOVING EAST AT 55 MPH. THIS STORM IS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL.

* LOCATIONS IMPACTED INCLUDE COUCH...KOSHKONONG...MYRTLE AND THAYER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN MISSOURI.

&&

LAT...LON 3660 9167 3666 9112 3660 9111 3650 9112
      3649 9113 3650 9167
TIME...MOT...LOC 0951Z 263DEG 49KT 3647 9153
WIND...HAIL <50MPH 1.00IN

$$

BOXELL
3 follow-up statements
180 
WWUS53 KSGF 290958
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
358 AM CST WED FEB 29 2012

MOC149-291030-
/O.CON.KSGF.SV.W.0023.000000T0000Z-120229T1030Z/
OREGON MO-
358 AM CST WED FEB 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CST
FOR SOUTHEASTERN OREGON COUNTY...

AT 354 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF THAYER...OR 4
MILES SOUTHEAST OF MAMMOTH SPRING...MOVING EAST AT 55 MPH. THIS STORM
IS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.

LOCATIONS IMPACTED INCLUDE COUCH...MYRTLE AND THAYER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN MISSOURI.

&&

LAT...LON 3662 9147 3666 9112 3660 9111 3650 9112
      3649 9113 3650 9163
TIME...MOT...LOC 0959Z 263DEG 49KT 3648 9139
WIND...HAIL <50MPH 1.25IN

$$

BOXELL
589 
WWUS53 KSGF 291002
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
402 AM CST WED FEB 29 2012

MOC149-291030-
/O.CON.KSGF.SV.W.0023.000000T0000Z-120229T1030Z/
OREGON MO-
402 AM CST WED FEB 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CST
FOR SOUTHEASTERN OREGON COUNTY...

AT 359 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 7 MILES WEST OF MYRTLE...OR 9 MILES
EAST OF MAMMOTH SPRING...MOVING EAST AT 55 MPH. THIS STORM IS CAPABLE
OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.

LOCATIONS IMPACTED INCLUDE COUCH AND MYRTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SEVERE THUNDERSTORM...PRODUCING VERY LARGE
DAMAGING HAIL. HAIL WITH THIS STORM HAS THE POTENTIAL TO SHATTER
WINDOWS AND CAUSE SERIOUS INJURY TO THOSE OUTDOORS. IF YOU ARE IN THE
PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN MISSOURI.

&&

LAT...LON 3650 9151 3663 9139 3666 9112 3660 9111
      3650 9112 3649 9113
TIME...MOT...LOC 1002Z 263DEG 49KT 3648 9134
WIND...HAIL <50MPH 1.75IN

$$

BOXELL
961 
WWUS53 KSGF 291019
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
419 AM CST WED FEB 29 2012

MOC149-291029-
/O.CAN.KSGF.SV.W.0023.000000T0000Z-120229T1030Z/
OREGON MO-
419 AM CST WED FEB 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OREGON COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3650 9151 3663 9139 3666 9112 3660 9111
      3650 9112 3649 9113
TIME...MOT...LOC 1019Z 263DEG 49KT 3650 9105

$$

BOXELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 2:20 AM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Feb 29, 2:20 AM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
220 AM CST WED FEB 29 2012

...MESOSCALE CONVECTIVE DISCUSSION...

.DISCUSSION...
/ISSUED 0215 AM CST WED FEB 29 2012/

A DANGEROUS LINE OF STORMS CONTINUES TO RACE ACROSS SOUTH CENTRAL
MISSOURI AND WILL CONTINUE ACROSS SOUTHERN MISSOURI THROUGH 5 AM.

NUMEROUS REPORTS OF WIND GUSTS IN EXCESS OF 70 MPH...HAIL TO THE
SIZE OF GOLF BALLS AND TORNADOES HAVE BEEN RECEIVED. THE THREAT
FOR SIGNIFICANT SEVERE WEATHER WILL CONTINUE THROUGH THE EASTERN
PORTION OF THE OUTLOOK AREA THROUGH 5 AM.

DIVING INTO VARIOUS MESOSCALE PARAMETERS...SIGNIFICANT O-1KM AND
0-3KM STORM RELATIVE HELICITY VALUES OF OVER 800 M2/S2 ARE
AVAILABLE ALONG AND AHEAD OF THE LINE OF CONVECTION. RUC BUFKIT
SOUNDINGS AHEAD OF THE LINE CONTINUE TO INDICATE STRONG 925MB
WINDS OF NEAR 50 KTS AND 850MB WINDS OF 60 TO 65KTS...WITH THIS
CONTINUING TO SUPPORT OUR STRONG SRH VALUES. SPC MESOANALYSIS PAGE
CONTINUES TO SHOW MLCAPE VALUES OVER 1000 J/KG ACROSS THE REGION.
RUC FORECASTS OF 0-1KM COMPUTED CAPE SHOW VALUES BETWEEN 300 AND
500 J/KG JUST AHEAD OF THE CONVECTIVE LINE...WITH NEAR 1000 J/KG
NOSING INTO THE EASTERN OZARKS. THESE PARAMETERS CONTINUE TO
SUPPORT OUR ELEVATED TORNADO RISK WITH BOWING SEGMENTS MOVING EAST
NORTHEAST ACROSS SOUTH CENTRAL MISSOURI.

WINDS IN EXCESS OF 70 MPH...TORNADOES AND LARGE HAIL WILL REMAIN
AN ELEVATED TO SIGNIFICANT RISK FOR THE REST OF TONIGHT WITH THIS
LINE OF STORMS. THIS IS A DANGEROUS SITUATION.

KURTZ

&&

.AVIATION...

FOR THE 06Z TAF PACKAGE...PRIMARY CONCERN WILL BE THE LINE OF
THUNDERSTORMS MOVING ACROSS THE REGION...EXPECT GUSTS AT BBG TO
PEAK NEAR 50KT OUT OF THE WEST. ONCE THIS LINE CLEARS TO THE
EAST...VFR CONDITIONS ARE EXPECTED...THOUGH GUSTY WEST WINDS WILL
CONTINUE THROUGH THE DAY.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Feb 29, 2:45 AM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 AM CST WED FEB 29 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010845-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
245 AM CST WED FEB 29 2012

...SEVERE THUNDERSTORMS WILL CONTINUE TO RACE THROUGH SOUTH CENTRAL
MISSOURI THROUGH 4 AM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TORNADO RISK.
  ELEVATED HAIL RISK.
  SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

 A BROKEN LINE OF THUNDERSTORMS WITH A HISTORY OF PRODUCING
 DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...HAIL TO THE SIZE OF
 GOLF BALLS AND SEVERAL REPORTS OF DAMAGING TORNADOES WILL MOVE
 EAST ACROSS THE EASTERN MISSOURI OZARKS THROUGH 5 AM. ALL AREAS
 ALONG AND SOUTHEAST OF A LINE FROM THE ROUND SPRING...TO
 MOUNTAIN VIEW...TO GAINSVILLE WILL BE PRONE TO OBSERVING SEVERE
 WEATHER AS THE LINE OF STORMS MOVES THROUGH THE REGION. THIS IS A
 DANGEROUS SITUATION WITH MULTIPLE REPORTS OF WIND DAMAGE RECEIVED
 ACROSS THE REGION.

 BEHIND THIS LINE OF THUNDERSTORMS...WEST WINDS WILL OCCASIONALLY
 GUST TO 35 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  GUSTY WEST TO SOUTHWEST WINDS AND DRY CONDITIONS ARE EXPECTED
  ON WEDNESDAY...RESULTING IN AN ELEVATED FIRE WEATHER RISK.

  THUNDERSTORMS WILL BE POSSIBLE FRIDAY AS THE NEXT STORM
  SYSTEM MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR
  AREAS ALONG AND EAST OF A ROUND SPRING TO MOUNTAIN VIEW TO
  GAINSVILLE LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

KURTZ

In the hours before

Local storm report, Feb 29, 1:39 AM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
139 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 AM     TORNADO          BRANSON                 36.64N 93.22W
02/29/2012                   TANEY              MO   TRAINED SPOTTER

            CAPRI MOTOR INN DAMAGED. WALL OF RESTAURANT DOWN. SIGN
            DOWN. HIGHWWAY PATROL REPORTS POWERLINES DOWN ACROSS
            HIGHWAY.

&&

JCOLUCCI
Local storm report, Feb 29, 1:51 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
151 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 AM     TORNADO          KIMBERLING CITY         36.63N 93.42W
02/29/2012                   STONE              MO   EMERGENCY MNGR

            FIVE HOMES DAMAGED IN THE JOE BALD AREA.

&&

JCOLUCCI
Local storm report, Feb 29, 2:38 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 AM     TSTM WND GST     WHITE CHURCH            36.85N 91.79W
02/29/2012  E60 MPH          HOWELL             MO   EMERGENCY MNGR

&&

MGRIFFIN
Local storm report, Feb 29, 2:49 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 AM     TSTM WND DMG     12 S ST. JAMES          37.82N 91.61W
02/29/2012                   PHELPS             MO   LAW ENFORCEMENT

            ROOF BLOWN OFF HOUSE AND LARGE TREES DOWN...POSSIBLE
            TORNADO...NEAR HWY 68 AND HWY YY

&&

MGRIFFIN
Local storm report, Feb 29, 2:59 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
259 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 AM     TSTM WND DMG     WEST PLAINS             36.73N 91.85W
02/29/2012                   HOWELL             MO   PUBLIC

            POWER POLE DOWN

&&

MGRIFFIN
Local storm report, Feb 29, 3:30 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
330 AM CST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 AM     TSTM WND DMG     WAYNESVILLE             37.83N 92.20W
02/29/2012                   PULASKI            MO   BROADCAST MEDIA

            LARGE TREE UPROOTED..CONCRETE WALL BLOWN OVER MINOR
            BUILDING DAMAGE

&&

MGRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 10:21 PM CSTSevere Thunderstorm WarningSGFBarton, Jasper54 min
Feb 28, 10:48 PM CSTTornado WarningSGFBarton27 min
Feb 28, 10:59 PM CSTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Jasper, Lawrence, Vernon31 min
Feb 28, 11:07 PM CSTTornado WarningSGFBarton, Dade38 min
Feb 28, 11:18 PM CSTTornado WarningSGFBarton, Cedar, Dade, Vernon27 min
Feb 28, 11:29 PM CSTTornado WarningSGFDade, Greene, Polk31 min
Feb 28, 11:33 PM CSTSevere Thunderstorm WarningSGFJasper, Newton42 min
Feb 28, 11:44 PM CSTSevere Thunderstorm WarningSGFCamden, Cedar, Dallas, Hickory, Polk, St. Clair46 min
Feb 28, 11:54 PM CSTTornado WarningSGFDallas, Laclede, Polk, Webster51 min
Feb 28, 11:58 PM CSTSevere Thunderstorm WarningSGFMcDonald, Newton32 min
Feb 29, 12:05 AM CSTSevere Thunderstorm WarningSGFLawrence25 min
Feb 29, 12:19 AM CSTTornado WarningSGFBarry, McDonald56 min
Feb 29, 12:21 AM CSTSevere Thunderstorm WarningSGFGreene24 min
Feb 29, 12:31 AM CSTTornado WarningSGFLaclede, Phelps, Pulaski44 min
Feb 29, 12:33 AM CSTSpecial Weather StatementSGFCamden, Maries, Miller27 min
Feb 29, 12:35 AM CSTSevere Thunderstorm WarningSGFChristian, Stone40 min
Feb 29, 12:43 AM CSTSevere Thunderstorm WarningSGFWebster, Wright47 min
Feb 29, 12:53 AM CSTSevere Thunderstorm WarningSGFLaclede, Texas, Wright67 min
Feb 29, 12:58 AM CSTTornado WarningSGFStone, Taney47 min
Feb 29, 1:02 AM CSTSevere Thunderstorm WarningSGFDouglas58 min
Feb 29, 1:06 AM CSTTornado WarningSGFDent, Phelps39 min
Feb 29, 1:25 AM CSTSevere Thunderstorm WarningSGFTexas, Wright65 min
Feb 29, 1:33 AM CSTSevere Thunderstorm WarningSGFDent, Shannon, Texas57 min
Feb 29, 1:36 AM CSTTornado WarningSGFOzark54 min
Feb 29, 1:43 AM CSTSevere Thunderstorm WarningSGFDent32 min
Feb 29, 1:51 AM CSTTornado WarningSGFDouglas39 min
Feb 29, 2:06 AM CSTTornado WarningSGFHowell39 min
Feb 29, 2:24 AM CSTTornado WarningSGFOregon, Shannon43 min
Feb 29, 2:26 AM CSTSevere Thunderstorm WarningSGFHowell, Oregon, Ozark64 min
Feb 29, 3:21 AM CSTSevere Thunderstorm WarningSGFHowell17 min
Feb 29, 4:33 AM CSTRed Flag WarningSGFBarton, Jasper, Newton, Vernon13 hr
Feb 29, 3:43 PM CSTFire Weather WatchSGFBarton, Jasper, McDonald, Newton, Vernon12 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.